MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G21811
Medical Device Problem Codes Off-Label Use (1494); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
They tried to put the clso-10-13 in an intrahepatic duct, but the clso-10-13 could not pass through the stricture in the intrahepatic duct.
 
Additional Manufacturer Narrative
510(k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Problem statement: the customer reported the following complaint issue: they tried to put the clso-10-13 in an intrahepatic duct, but the clso-10-13 could not pass through the stricture in the intrahepatic duct.Additional information received on 28th june 2018: "1.1.1 what is the reorder number of the wire guide used with this device? the wire guide name is visiglde 0.025 angled tip.1.1.2 if not, with the device in question, how was the procedure finished? they finished the procedure after using a product from competitor, bosto scientific.1.2 for complaints occurring during use (once in contact with endoscope), also ask: 1.2.1 had a sphincterotomy been performed prior to this occurrence? yes 1.2.2 what is the endoscope manufacturer and model number that was used? olympus tjf260v 1.2.3 please describe the location in the body where the stent was to be placed.Intrahepatic duct.1.2.4 was resistance encountered when advancing the wire guide through the obstructed area? no 1.2.5 was resistance encountered when advancing the introduction system in place? yes, they felt a little resistance.1.2.6 was resistance encountered when advancing the stent through the obstructed area? yes, the stent could not pass through the stricture in the intrahepatic duct.1.2.7 after placement, was stent position verified? unknown 1.2.7.1 if yes, please describe how.Unknown 1.2.8 please estimate amount of time the stent was in place prior to this occurrence.Unknown 1.2.9 did any section of the device detach inside the endoscope or patient? no" 1x clso-10-13 of lot#c1393403 is involved in this complaint.Lab evaluation: 1x clso-10-13 of lot#c1393403 was returned to cirl for an evaluation and a lab evaluation was held on 30july2018.During the lab evaluation it was noted that the device was damaged at both the duodenal and ductal ends of the stent at the base of the flaps, the damage at either end resembled pinch like marks which would be consistent removal of the stent with graspers/ forceps.There were no defects identified that could have attributed to the inability to pass the stricture.It was noted during the lab evaluation that it is likely that an incorrect size stent was selected which attributed to the inability to pass the stricture, i.E.The stent diameter (french size 10) may have been too large for the stricture.The complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.Documentation review: a review of the manufacturing records for the clso-10-15 device of lot # c1393403 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1393403; upon review of complaints, this failure mode has not occurred previously with this lot # c1393403.Fqc/pkg review: prior to distribution, all clso-10-13 devices are subject to visual inspection and functional checks to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it should be noted that as per the instructions for use contraindications section the user is advised that "an inability to pass wire or stent through the obstructed area" is contraindicated.Root cause: a definitive root cause for this complaint could not be determined as the exact operational conditions of use could not be replicated in a laboratory setting.A probable root cause for this complaint may be attributed to the inappropriate stent size chosen which may have contributed to the inability to pass the stent through the stricture in the intrahepatic duct.If the patient¿s anatomy was highly tortuous this may have resulted in the clso-10-13 stent being too large to pass the stricture.It is also possible that a firmer stent was required and should have been selected to pass the stricture.Summary: the complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
COTTON-LEUNG BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7718484
Report Number3001845648-2018-00333
Device Sequence Number1120210
Product Code FGE
UDI-Device Identifier00827002218116
UDI-Public(01)00827002218116(17)200829(10)C1393403
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Model NumberG21811
Device Catalogue NumberCLSO-10-13
Device Lot NumberC1393403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/22/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR